News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: hydrogel lips injection ...


 Betty_Betty - Sat Jan 24, 2009 4:31 pm

Hi
I apologize if my post is in the wrong place , I ve searched through the forum for similar cases but I couldn’t find anything, and I apologize if I missed it.
My case is , 7 month ago I did a stupid thing and I am regretting it right now , I did a lip injection with hydrogel , it was fine and my lips looked fine at the beginning , until its started bothering me and my lips didn’t look alright , I went to another clinic and the doctor told me I need a steroids injection to get rid of the hydrogel , and I took the steroid injection and everything was fine , but 2 weeks ago again my lip(lower lip) is not equal , one side is bigger than the other, and , I went back to the same clinic and she told me I need another injection , I tried a lot of other clinic and they refused to see me , I am really depressed and sad and don’t know what to do , I googled (hydro gel lips injection) and I found out that it might go from my lips after 18 month , and everything would be fine , but I am still really scarred and worried , I don’t know what to do or where to go and ask.
My family is mad at me and not supporting and they are blaming me , even my boyfriend is mad coz he advised me not to do it at the first place and I didn’t listen to him.
Please I appreciate any help and advice.
I am really desperate and feel miserable all the time.
I am 22 years old and don’t have any bad medical history

Thanks you very much
betty
 John Kenyon, CNA - Sun Mar 08, 2009 12:03 am

User avatar Hi Betty,

You're in the right place. Not to worry.

Hopefully since you placed your post the problem has improved some, and it generally will over time, as you've noted, but the time can be extended, again as you've mentioned already. Sometimes it's best to let a dermatologist take care of this for you, and there is definitely an epidemic of hydrogel use, and of self-injection. While hydrogel is generally considered safe (though there is still some controversy surrounding this), self-injection is not, and not just because of the unsatisfactory results you've achieved (which happen often even with professional injection -- the stuff just sometimes won't stay put) but because there is an inherent danger in performing medical procedures on one's self. That's why doctors have to go through a lot of school, and even nurses and techs like me have to be trained extensively to do relatively simple procedures (like giving an injection for example). But that's already in the past. You dodged that bullet, but the results are not pleasing you. This often happens anway.

While steroids can sometimes help with assymetry such as you describe, it only works if the assymetry is due to inflammation or irritation of the lip tisse by the inert ingredients in Hydrogel.

I think your first, best bet would be to have a dermatologist evaluate this and treat or advise you, since every case is different. A real doctor who deals with medical problems is your best course. You could wait 18 months and the problem might be gone, or it might resolve sooner, but steroids have their own sometimes annoying and undesireable side effects, and you don't want to make this worse than it already is. Also, I'd be willing to bet it looks a lot worse to you than it does to other people. Still, how it looks to you is what's really important.

Please, in the future, first give a lot of consideration to whether or not you need any new alterations, and second, if you decide you do, please see a reputable professional to perform them or at least to advise you as to whether or not they are even going to be useful. This will get better, but since you've had some problems with it and have gone through two courses of steroids, it's probably time to put it in the hands of someone who actually knows what he's doing.

Best of luck to you with this. Please keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here